Indian Journal of Ophthalmology

BRIEF COMMUNICATION
Year
: 2008  |  Volume : 56  |  Issue : 6  |  Page : 511--513

Optical coherence tomography in a patient with chloroquine-induced maculopathy


Sanita Korah, Thomas Kuriakose 
 Department of Ophthalmology, Christian Medical College, Vellore, India

Correspondence Address:
Sanita Korah
Department of Ophthalmology, Christian Medical College, Arni Road, Vellore - 632 001
India

We herein report the optical coherence tomography (OCT) findings in a case of chloroquine-induced macular toxicity, which to our knowledge, has so far not been reported. A 53-year-old lady on chloroquine for treatment of rheumatoid arthritis developed decrease in vision 36 months after initiation of the treatment. Clinical examination revealed evidence of retinal pigment epithelial (RPE) disturbances. Humphrey field analyzer (HFA), fundus fluorescein angiography (FFA) and OCT for retinal thickness and volume measurements at the parafoveal region were done. The HFA revealed bilateral superior paracentral scotomas, FFA demonstrated RPE loss and OCT revealed anatomical evidence of loss of ganglion cell layers, causing marked thinning of the macula and parafoveal region. Parafoveal retinal thickness and volume measurements may be early evidence of chloroquine toxicity, and OCT measurements as a part of chloroquine toxicity screening may be useful in early detection of chloroquine maculopathy.


How to cite this article:
Korah S, Kuriakose T. Optical coherence tomography in a patient with chloroquine-induced maculopathy.Indian J Ophthalmol 2008;56:511-513


How to cite this URL:
Korah S, Kuriakose T. Optical coherence tomography in a patient with chloroquine-induced maculopathy. Indian J Ophthalmol [serial online] 2008 [cited 2020 Aug 7 ];56:511-513
Available from: http://www.ijo.in/article.asp?issn=0301-4738;year=2008;volume=56;issue=6;spage=511;epage=513;aulast=Korah;type=0